Alert archive / Colorado / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 149, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 10, 2009, 11:31 PM MDT for Crowley County, Pueblo County, Colorado. It was in force for 59 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2009, 11:31 PM MDT (05:31 UTC)
- Expired
- Aug 11, 2009, 12:30 AM MDT
- In force
- 59 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
Counties Crowley County, CO, Pueblo County, CO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 11:31 PM MDT | HAIL 1.25 | 5 Ene Pueblo, CO | HAIL ACCUMULATING. |
| Aug 10, 11:38 PM MDT | HAIL 1.25 | 5 Ene Pueblo, CO | HAIL ACCUMULATING. |
| Aug 10, 11:48 PM MDT | HAIL 1.75 | 5 Ene Pueblo, CO | HAILED FROM 1138 PM TO 1148 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 4:43 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 5.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 128 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 2968 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 110531 SVRPUB COC025-101-110630- /O.NEW.KPUB.SV.W.0149.090811T0531Z-090811T0630Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 1131 PM MDT MON AUG 10 2009 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME NORTHWESTERN CROWLEY COUNTY IN SOUTHEAST COLORADO... NORTHEASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO... THIS INCLUDES EAST CENTRAL PUEBLO... * UNTIL 1230 AM MDT... * AT 1131 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF PUEBLO DEPOT...OR ABOUT 11 MILES NORTHEAST OF PUEBLO...AND WAS MOVING TOWARD THE EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... PUEBLO AIRPORT. PUEBLO DEPOT. AVONDALE. BOONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. && LAT...LON 3849 10403 3811 10406 3826 10460 3851 10452 TIME...MOT...LOC 0531Z 284DEG 12KT 3838 10445 $$
4 follow-up statements
000 WWUS55 KPUB 110552 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1152 PM MDT MON AUG 10 2009 COC025-101-110630- /O.CON.KPUB.SV.W.0149.000000T0000Z-090811T0630Z/ CROWLEY CO-PUEBLO CO- 1152 PM MDT MON AUG 10 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM MDT FOR NORTHEASTERN PUEBLO AND EXTREME NORTHWESTERN CROWLEY COUNTIES... AT 1151 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR AVONDALE...OR 10 MILES EAST OF PUEBLO...AND WAS MOVING TOWARD THE EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... PUEBLO DEPOT. AVONDALE. BOONE. AT 1138 PM A NATIONAL WEATHER SERVICE SPOTTER SAW HAIL UP TO THE SIZE OF HALF DOLLARS 5 MILES EAST NORTHEAST OF PUEBLO. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT TUESDAY MORNING FOR SOUTHEASTERN COLORADO. && LAT...LON 3851 10451 3849 10403 3811 10406 3825 10456 TIME...MOT...LOC 0552Z 286DEG 14KT 3826 10443 $$
000 WWUS55 KPUB 110605 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1205 AM MDT TUE AUG 11 2009 COC025-101-110630- /O.CON.KPUB.SV.W.0149.000000T0000Z-090811T0630Z/ CROWLEY CO-PUEBLO CO- 1205 AM MDT TUE AUG 11 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM MDT FOR EAST CENTRAL PUEBLO AND EXTREME NORTHWESTERN CROWLEY COUNTIES... AT 1205 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR AVONDALE...OR 14 MILES EAST OF PUEBLO...AND WAS MOVING TOWARD THE EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... BOONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM MDT TUESDAY MORNING FOR SOUTHEASTERN COLORADO. && LAT...LON 3841 10442 3847 10404 3811 10406 3822 10446 TIME...MOT...LOC 0605Z 286DEG 14KT 3825 10435 $$
000 WWUS55 KPUB 110618 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1218 AM MDT TUE AUG 11 2009 COC025-110628- /O.CAN.KPUB.SV.W.0149.000000T0000Z-090811T0630Z/ CROWLEY CO- 1218 AM MDT TUE AUG 11 2009 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EXTREME NORTHWESTERN CROWLEY COUNTY... HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM MDT TUESDAY MORNING FOR SOUTHEASTERN COLORADO. LAT...LON 3837 10435 3843 10405 3811 10406 3819 10436 TIME...MOT...LOC 0618Z 286DEG 14KT 3823 10429 $$ COC101-110630- /O.CON.KPUB.SV.W.0149.000000T0000Z-090811T0630Z/ PUEBLO CO- 1218 AM MDT TUE AUG 11 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM MDT FOR EAST CENTRAL PUEBLO COUNTY... AT 1216 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR BOONE...OR 17 MILES EAST OF PUEBLO...AND WAS MOVING TOWARD THE EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... BOONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM MDT TUESDAY MORNING FOR SOUTHEASTERN COLORADO. && LAT...LON 3837 10435 3843 10405 3811 10406 3819 10436 TIME...MOT...LOC 0618Z 286DEG 14KT 3823 10429 $$
000 WWUS55 KPUB 110625 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1225 AM MDT TUE AUG 11 2009 COC101-110635- /O.EXP.KPUB.SV.W.0149.000000T0000Z-090811T0630Z/ PUEBLO CO- 1225 AM MDT TUE AUG 11 2009 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PUEBLO COUNTY EXPIRES AT 1230 AM MDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM MDT TUESDAY MORNING FOR SOUTHEASTERN COLORADO. LAT...LON 3837 10435 3843 10405 3811 10406 3819 10436 TIME...MOT...LOC 0625Z 286DEG 14KT 3822 10426 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 6:01 PM MDT, 5 hours 30 minutes earlier.
Area forecast discussion, Aug 10, 6:01 PM MDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 601 PM MDT MON AUG 10 2009 .UPDATE... HAVE UPDATED GRIDS/ZONES TO REFLECT BASICALLY ZERO POPS ACROSS THE LOWER ARKANSAS THIS EVENING. DESPITE HAVING NO RADAR OR RELIABLE MODEL DATA...LOOK OUT THE WINDOW TELLS THE STORY WITH LITTLE CU DEVELOPMENT OVR THE MTS AND CLEAR SKIES OVR THE PLAINS. 18Z NAM AND GFS BOTH INSIST ON DEVELOPING PRECIP WITH ERLY PUSH OVR THE PLAINS LATE TONITE...SO WILL LEAVE IN ISOLD POPS FOR THE OVERNIGHT PERIOD. ROSE && .PREV DISCUSSION... /ISSUED 246 PM MDT MON AUG 10 2009/ SHORT TERM... (TONIGHT AND TUESDAY) ..ISOLATED SVR POSSIBLE ONCE AGAIN LATE... CURRENTLY...MORE MOISTURE ALOFT IS NOTED OVER THE REGION TODAY AS COMPARED TO THIS TIME YDAY. QUITE A BIT MORE CLOUDS ARE NOTED BOTH OVER THE MTNS AND PLAINS. SFC DWPTS ARE IN THE 50S TO LOWER 60S. ALL AREAS ON THE PLAINS HAVE UPSLOPE FLOW. WAT VAP IMGY INDICATES A TROGH AXIS EXTENDING FROM JUST WEST OF RAPID CITY TO JUST EAST OF SALT LAKE AND THEN SSW TOWARDS S NEVADA. THIS TROUGH IS MOVG EAST. SPC MESOANALYSIS OVER THE REGION IS INDICATING MLCAPE OF ABOUT 1000 J/KB WITH ABOUT 50 UNITS OF CIN. DEEP SHEAR IS RUNNING ABOUT 30-40 KNOTS. REST OF TODAY/TONIGHT...SHOULD SEE A FEW MORE TSRA OVER THE REGION LATE THIS AFTERNOON AND EVENING AS COMPARED TO YDAY AFTERNOON/LAST NIGHT. BETTER LLVL MSTR IS IN PLACE AND SHORT WAVE SHOULD HAVE MORE OF AN EFFECT OVER THE AREA LATE THIS AFTERNOON AND EVENING. BELIEVE BEST AREAS TO SEE PRECIP WILL BE THE RIDGES...BOTH THE PALMER DVD AND RATON MESA AREAS. TSRA ARE ALREADY NOTED OVER THE S SANGRES ALONG WITH SOME SHOWERS OVER THE FAR SE PLAINS. CONVECTION IS ALSO BEGINNING FROM PIKES PEAK NWD. WITH SHEAR AND CAPE IN PLACE...A FEW STRONGER STORMS WILL BE LIKELY. SPC RECENTLY ISSUED AN MD FOR AREAS JUST N OF THE PUB CWA. ACTIVITY SHOULD MOVE SLOWLY EAST THROUGH THE EVENING. WITH PV LOBE CONTINUING OVER THE REGION TONIGHT...SOME CONVECTION MAY LINGER WELL INTO THE EARLY MORNING HOURS OVER THE FAR E PLAINS. SIMILAR TO LAST NIGHT...THIS CONVECTION COULD BE ON THE STRONGER SIDE. TUESDAY...RESIDUAL MSTR WILL LINGER OVER THE PLAINS WHILE IT WILL LIKELY REMAIN DRY OVER THE MTNS. FLOW ALOFT TOMORROW WILL BE WEAKENING AND WILL BECOME NW AS HEIGHTS CONTINUE TO RISE OFF TO OUR WEST. OVERALL...EXPECT THUNDER CHANCES TOMORROW TO BE ISOLD AT BEST...WITH THE BEST CHANCES DOWN OVER THE RATON MESA REGION. TEMPS TOMORROW WILL BE ABOUT A COUPLE DEGREES WARMER THAN TODAY. LONG TERM... (TUESDAY NIGHT THROUGH NEXT MONDAY) LATEST COMPUTER MODELS/SIMULATIONS/FORECAST SOUNDINGS CONTINUE TO SUPPORT IDEA OF UPPER RIDGING REMAINING OVER NEW MEXICO/FAR WEST TEXAS FROM TUESDAY NIGHT INTO FRIDAY BEFORE UPPER RIDGING BREAKS DOWN AS SEVERAL UPPER SYSTEMS MOVE ACROSS IDAHO AND MONTANA FROM FRIDAY INTO NEXT MONDAY. IN ADDITION...NORTHERLY SURGES ARE PROJECTED TO MOVE ACROSS MAINLY EASTERN PORTIONS OF THE CWFA ON SATURDAY AND POSSIBLY AGAIN BY NEXT MONDAY. MODEL PROJECTIONS SUGGEST THAT ENOUGH ATMOSPHERIC MOISTURE WILL BE OVER/NEAR CWFA TO ALLOW ISOLATED MAINLY AFTERNOON AND EVENING POPS OVER MOST AREAS DURING THE LONG TERM. AT THIS JUNCTURE...IT APPEARS THAT THE HIGHEST PRECIPITATION POTENTIAL DURING THE LONG TERM WILL OCCUR ON TUESDAY NIGHT...THURSDAY AND SATURDAY. INCREASED GRADIENT WINDS MAY BE NOTED TUESDAY NIGHT...THURSDAY NIGHT...FRIDAY NIGHT AND THEN AGAIN ON SUNDAY NIGHT. TEMPERATURES REMAINING AT OR A CATEGORY OR TWO ABOVE MID-AUGUST CLIMATOLOGICAL AVERAGES ARE ALSO ANTICIPATED DURING THE LONGER TERM. AVIATION... BESIDES THE THREAT OF ISOLD TSRA ACROSS KCOS AND KPUB LATER TODAY AND TOMORROW AFTERNOON...THERE COULD BE A CHANCE OF LOW CIGS ONCE AGAIN ACROSS THE TWO TAF SITES AGAIN TONIGHT. FOR NOW...I AM NOT AS CONFIDENT ABOUT LOW CLOUDS TONIGHT AS I WAS YDAY. HOWEVER...I WILL WAIT UNTIL THE 18 GUIDANCE COMES IN TO DECIDED WHAT TO DO ABOUT CIGS. FOR NOW...I AM PLANNING TO AT LEAST MENTION LOW CLOUDS IN THE TAFS FROM ROUGHLY 10-15Z. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 31/44
Hazardous weather outlook, Aug 10, 6:36 AM MDT, 16 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 636 AM MDT MON AUG 10 2009 COZ058>089-093>099-111245- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 636 AM MDT MON AUG 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER ALL OF THE EASTERN MOUNTAINS AND EASTERN PLAINS TODAY AFTER MIDDAY...THEN BECOME MORE SCATTERED IN NATURE ACROSS THE PALMER DIVIDE...AND EL PASO...TELLER...OTERO AND KIOWA COUNTIES THIS EVENING AFTER 6 PM MDT THROUGH LATE TONIGHT. THE MAIN THREATS FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH. HOWEVER...ONE OR TWO OF THE STORMS THAT DEVELOP OVER THE PALMER DIVIDE REGION LATE THIS AFTERNOON AND EVENING COULD BECOME SEVERE...POTENTIALLY PRODUCING LARGE HAIL...AND EVEN A TORNADO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS IN THE AFTERNOON AND EVENING HOURS. THERE IS A CHANCE THAT ONE OR TWO OF THE STORMS COULD BECOME SEVERE TUESDAY EVENING OVER THE SOUTHEAST PLAINS...WITH HAIL THE SIZE OF QUARTERS AND WIND GUSTS IN EXCESS OF 60 MPH. ON WEDNESDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE AREA. FOR THURSDAY AND FRIDAY...ISOLATED STORMS WILL BE POSSIBLE ACROSS THE MOUNTAINS...HIGH VALLEYS AND THE INTERSTATE 25 CORRIDOR. THEN ON SATURDAY AND SUNDAY THERE WILL AGAIN BE CHANCES FOR THUNDERSTORMS ACROSS THE ENTIRE AREA...WITH THE BEST CHANCES BEING OVER AND NEAR THE MOUNTAINS. THE MAIN THREATS WITH ANY STORMS THAT DEVELOP WILL BE LIGHTNING AND WIND GUSTS OF 40 TO 50 MPH. HOWEVER SOME OF THE STRONGER STORMS MAY ALSO PRODUCE HAIL UP TO THE SIZE OF PENNIES. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER 4 PM MDT FOR THE AREA NORTH OF HIGHWAY 50...AND FROM EASTERN FREMONT COUNTY AND TELLER COUNTY EAST TO THE COLORADO AND KANSAS BORDER. 27/28
In the hours before
Local storm report, Aug 10, 7:47 PM MDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
747 PM MDT MON AUG 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 5 S AIR FORCE ACADEMY 38.91N 104.86W
08/10/2009 M1.50 INCH EL PASO CO TRAINED SPOTTER
0657 PM HAIL 2 S AIR FORCE ACADEMY 38.95N 104.87W
08/10/2009 M1.00 INCH EL PASO CO TRAINED SPOTTER
0657 PM HAIL 3 SSE AIR FORCE ACADEMY 38.94N 104.84W
08/10/2009 M0.88 INCH EL PASO CO TRAINED SPOTTER
0659 PM HAIL 5 S AIR FORCE ACADEMY 38.91N 104.86W
08/10/2009 M1.25 INCH EL PASO CO TRAINED SPOTTER
0702 PM HAIL 4 SSE AIR FORCE ACADEMY 38.92N 104.83W
08/10/2009 M1.50 INCH EL PASO CO TRAINED SPOTTER
0703 PM HAIL 3 SSE AIR FORCE ACADEMY 38.94N 104.84W
08/10/2009 M1.50 INCH EL PASO CO TRAINED SPOTTER
0706 PM HAIL 4 SSE AIR FORCE ACADEMY 38.93N 104.83W
08/10/2009 M1.00 INCH EL PASO CO TRAINED SPOTTER
0716 PM HAIL 5 NE COLORADO SPRINGS 38.89N 104.76W
08/10/2009 M0.75 INCH EL PASO CO TRAINED SPOTTER
0725 PM HAIL 4 NNW PETERSON AFB 38.88N 104.72W
08/10/2009 M0.75 INCH EL PASO CO TRAINED SPOTTER
&&
TMAGNUSONLocal storm report, Aug 10, 8:30 PM MDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
830 PM MDT MON AUG 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 4 ESE SCHRIEVER AFB 38.77N 104.46W
08/10/2009 M1.25 INCH EL PASO CO PUBLIC
&&
TMAGNUSONLocal storm report, Aug 10, 8:32 PM MDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
832 PM MDT MON AUG 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 5 SE SCHRIEVER AFB 38.75N 104.45W
08/10/2009 M1.00 INCH EL PASO CO PUBLIC
&&
TMAGNUSONSpecial weather statement, Aug 10, 9:14 PM MDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 914 PM MDT MON AUG 10 2009 COZ095-096-110400- EASTERN KIOWA COUNTY-WESTERN KIOWA COUNTY- 914 PM MDT MON AUG 10 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WESTERN KIOWA COUNTY IN SOUTHEAST COLORADO AT 913 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES NORTH OF HASWELL...OR 48 MILES NORTHEAST OF LA JUNTA...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 25 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF NORTH CENTRAL KIOWA COUNTY NORTH OF HIGHWAY 96 AND WEST OF EADS. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Aug 10, 9:33 PM MDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
933 PM MDT MON AUG 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL 7 SSW TRUCKTON 38.64N 104.23W
08/10/2009 M1.75 INCH EL PASO CO PUBLIC
HAILED UNTIL 905 PM. BROKE OUT WINDOWS IN HOME AND
VEHICLE.
0900 PM HAIL 9 S TRUCKTON 38.60N 104.18W
08/10/2009 M1.00 INCH EL PASO CO PUBLIC
HAILED UNTIL 915 PM.
&&
KTSpecial weather statement, Aug 10, 11:25 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1125 PM MDT MON AUG 10 2009 COZ086-110615- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- 1125 PM MDT MON AUG 10 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO THIS INCLUDES...NORTHEASTERN PUEBLO. AT 1125 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES WEST OF PUEBLO DEPOT...OR 10 MILES NORTHEAST OF PUEBLO...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... PUEBLO DEPOT. AVONDALE. BOONE. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 6:54 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 66 min |
| Aug 10, 7:56 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 64 min |
| Aug 10, 8:58 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, El Paso, Pueblo | 47 min |
| Aug 11, 12:51 AM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero, Pueblo | 54 min |
| Aug 11, 1:08 AM MDT | Severe Thunderstorm Warning | PUB | Baca | 97 min |
| Aug 11, 1:43 AM MDT | Severe Thunderstorm Warning | PUB | Las Animas, Otero, Pueblo | 92 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.